A couple weeks ago I found out I have hemiplegic migraines. I can no longer take triptians, no maxalt, Ematrex ect... as these types of meds will make the bleeding in my brain worse. I have been on them for 10+ years. I am still on Topamax and other meds. There is a long story befind this which I can not share right now.
What I wanted to share is this, for anyone who has been diagnosed with complicated migraine, has numbness, vision impairment, weakness, speach problems, on one side of your body, please get re-checked. Your doctor can do a blood test now as these types of migraines have gene markers. Don't wait until you have permanant damage, and STOP taking triptians.
Another point. Cambia works any time durning a headache. So if you wake up and have a full blown headache, Cambia works. You can not take Ibprofan with this med.
Thank you. I never heard of this medication. I will bring it up with my own neurologist. I haven't had the symptoms you're talking about, except the occasional speech issues and aphasia, but I've had these well before I ever knew I was dealing with migraines. So, I'm not sure if the triptans would be an issue in my case or not. But, I do think asking the neurologist about Cambia certainly can't hurt.
I have also been diagnosed in this type of migraine. I suffer from neck and shoulder pain that triggers the migraine, right side of face goes numb, mouth droops slightly, arm and leg week, speech slurred the works!
I am now on Topiarmate/Topamax, but the maxamelt triptans that I have been on I have been told that I can still use as there is now some conflict about the issue you mentioned. To be honest the thought of no maxelmelt scares me!
I have never heard of the other medication. but we might have it under another name in the UK. Nice to speak to you.
Cambia is diclofenac, the same thing as Voltaren (a different brand name), and increases risk of heart or circulatory problems, which includes stroke & heart attack. The longer it is taken, the greater the risk. It's recommended if you take this drug and experience things like chest pain, shortness of breath, slurred speech, weakness, or balance or visual problems that you seek emergency professional care.
Cambia/Voltaren also is hard on the stomach & can seriously affect your stomach and intestines, even causing bleeding or a hole in the lining.
So, check with your doctor and your pharmacist about medicine in your particular medical situation!
I have been have problems with migraines for over twenty years, only in the last two months have I been diagnosed with this, as a result of being admitted to hospital with a suspected stroke. I have had an MRI and everything is normal, and topamax seems to be keeping a lid on most of the systems although the right side of my face went numb and my toes started to tingle today. MY family doctor is great but my neurologist not so much. The day I went to see him my face was numb, but no headache, which I sometimes get. I was told that I suffer from functional weakness aka all in my mind. This was without a full history. My doctor and I have already decided that if my headache start up again I will see another neurologist that has specialism in this area.
I knew there had to be a reason why neurologists preferred to stick with Triptans. I never heard of any of the forms of Cambia, including the generic name. I'm usually given whatever the next thing the neurologist thinks should be tried. He never mentioned this one. He doesn't seem to be a fan of Topamax for migraines either. I'm sure he might at some point in time if everything else has been tried.
Glad the Topamax is helping you, but am concerned because you don't always have headache with your symptoms.
How did they reach your diagnosis at hospital? Only by way of MRI being normal? Did they do MRA/MRV, using contrast, to look specifically at the blood vessels in your head? I have a parent who had a TIA one day, but they saw no evidence of it, only noted an old infarct that day (which happened silently in the past, unbeknownst to us), and Plavix was begun to try to prevent stroke. They gave goals for blood pressure & cholesterol, including very high HDL, for someone now considered at risk
Did they do a doppler study of your carotid arteries in your neck to check for blockages (which can cause stroke)? Was your lipid panel- particularly triglycerides and LDL normal? Was your blood pressure not high? Glad at least you like your family dr. and he seems to care!
I had a neurologist who wasn't afraid to experiment, even if the drug wasn't labelled as a migraine preventative.
We tried topamax (likely it was generic)- he mentioned how he heard some people liked it, I think it was in Europe, for the side effect it helped them lose weight. Well, it made me nervous, shaky, and my supervisor (before I was disabled) noticed a change in the pitch of my voice! So, dr. & I discontinued that experiment. Each person is different- no one size fits all when it comes to preventatives!
Triptans can have side effects- I used to take imitrex, as I didn't find any of the others I tried worked as well (or at least any better) then the 100 mg I'd been worked up to via pill. But it could give me chest pains & eventually was losing effectiveness. A person can get rebound if it's taken too often. I had tried, experimenting w/dr., maxalt and frova, as well as imitrex shots (horrible abdominal pain that overshadowed migraine with second time I tried it) &imitrex nasal spray- what a nightmare that was!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.